Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Global solution to a non-classical heat problem in the semi-space $ \mathbb{R}^{+}\times\mathbb{R}^{n-1}$


Authors: Mahdi Boukrouche and Domingo A. Tarzia
Journal: Quart. Appl. Math. 72 (2014), 347-361
MSC (2010): Primary 35C15, 35K05, 35K20, 35K60, 80A20
DOI: https://doi.org/10.1090/S0033-569X-2014-01344-1
Published electronically: March 14, 2014
MathSciNet review: 3186241
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the non-classical heat equation in the $ n$-dimensional domain $ D=\mathbb{R}^{+}\times \mathbb{R}^{n-1}$ for which the internal energy supply depends on the heat flux on the boundary $ S=\partial D$. The problem is motivated by the modeling of temperature regulation in the medium. Using the Green function for the domain $ D$, the solution is found for an integral representation depending on the heat flux $ V$ on $ S$ which is an additional unknown of the problem. We obtain that $ V$ must satisfy a Volterra integral equation of second kind at time $ t$ with a parameter in $ \mathbb{R}^{n-1}$. Under some conditions on data, we show that there exists a unique local solution which can be extended globally in time. This work generalizes the results obtained in the one-dimensional case.


References [Enhancements On Off] (What's this?)

  • [1] L. R. Berrone, D. A. Tarzia, and L. T. Villa, Asymptotic behaviour of a non-classical heat conduction problem for a semi-infinite material, Math. Methods Appl. Sci. 23 (2000), no. 13, 1161-1177. MR 1779386 (2001h:35091), https://doi.org/10.1002/1099-1476(20000910)23:13$ <$1161::AID-MMA157$ >$3.0.CO;2-Y
  • [2] G. Bluman, P. Broadbridge, J. R. King, and M. J. Ward, Similarity: generalizations, applications and open problems, J. Engrg. Math. 66 (2010), no. 1-3, 1-9. MR 2585810, https://doi.org/10.1007/s10665-009-9330-y
  • [3] Adriana C. Briozzo and Domingo A. Tarzia, Existence and uniqueness for one-phase Stefan problems of non-classical heat equations with temperature boundary condition at a fixed face, Electron. J. Differential Equations (2006), No. 21, 16. MR 2198934 (2006j:35243)
  • [4] Adriana C. Briozzo and Domingo A. Tarzia, Exact solutions for nonclassical Stefan problems, Int. J. Differ. Equ. (2010), Art. ID 868059, 19. MR 2720039 (2011h:35324)
  • [5] Adriana C. Briozzo and Domingo A. Tarzia, A Stefan problem for a non-classical heat equation with a convective condition, Appl. Math. Comput. 217 (2010), no. 8, 4051-4060. MR 2739647 (2011j:80009), https://doi.org/10.1016/j.amc.2010.10.015
  • [6] John Rozier Cannon, The one-dimensional heat equation, Encyclopedia of Mathematics and its Applications, vol. 23, Addison-Wesley Publishing Company Advanced Book Program, Reading, MA, 1984. With a foreword by Felix E. Browder. MR 747979 (86b:35073)
  • [7] John R. Cannon and Hong-Ming Yin, A class of nonlinear nonclassical parabolic equations, J. Differential Equations 79 (1989), no. 2, 266-288. MR 1000690 (90f:35104), https://doi.org/10.1016/0022-0396(89)90103-4
  • [8] H. S. Carslaw and J. C. Jaeger, Conduction of Heat in Solids, Oxford, at the Clarendon Press, 1947. MR 0022294 (9,188a)
  • [9] Avner Friedman, Partial differential equations of parabolic type, Prentice-Hall Inc., Englewood Cliffs, N.J., 1964. MR 0181836 (31 #6062)
  • [10] K. Glashoff and J. Sprekels, An application of Glicksberg's theorem to set-valued integral equations arising in the theory of thermostats, SIAM J. Math. Anal. 12 (1981), no. 3, 477-486. MR 613326 (82f:45008), https://doi.org/10.1137/0512041
  • [11] K. Glashoff and J. Sprekels, The regulation of temperature by thermostats and set-valued integral equations, J. Integral Equations 4 (1982), no. 2, 95-112. MR 654076 (85d:45013)
  • [12] N. Kenmochi, Heat conduction with a class of automatic heat source controls, Free boundary problems: theory and applications, Vol. II (Irsee, 1987), Pitman Res. Notes Math. Ser., vol. 186, Longman Sci. Tech., Harlow, 1990, pp. 471-474. MR 1081741
  • [13] Nobuyuki Kenmochi and Mario Primicerio, One-dimensional heat conduction with a class of automatic heat-source controls, IMA J. Appl. Math. 40 (1988), no. 3, 205-216. MR 974674 (89m:49008), https://doi.org/10.1093/imamat/40.3.205
  • [14] O. A. Ladyženskaja, V. A. Solonnikov, and N. N. Uralceva, Linear and quasilinear equations of parabolic type, Translated from the Russian by S. Smith. Translations of Mathematical Monographs, Vol. 23, American Mathematical Society, Providence, R.I., 1968 (Russian). MR 0241822 (39 #3159b)
  • [15] Richard K. Miller, Nonlinear Volterra integral equations, W. A. Benjamin, Inc., Menlo Park, Calif., 1971. Mathematics Lecture Note Series. MR 0511193 (58 #23394)
  • [16] Natalia Nieves Salva, Domingo Alberto Tarzia, and Luis Tadeo Villa, An initial-boundary value problem for the one-dimensional non-classical heat equation in a slab, Bound. Value Probl. (2011), 2011:4, 17. MR 2821483 (2012f:35309)
  • [17] Domingo A. Tarzia, A Stefan problem for a non-classical heat equation, 1 (Spanish) (Rosario, 1998) MAT Ser. A Conf. Semin. Trab. Mat., vol. 3, Univ. Austral, Rosario, 2001, pp. 21-26 (English, with English and Spanish summaries). MR 1941700 (2003j:35337)
  • [18] Domingo A. Tarzia and Luis T. Villa, Some nonlinear heat conduction problems for a semi-infinite strip with a non-uniform heat source, Rev. Un. Mat. Argentina 41 (1998), no. 1, 99-114. Dedicated to the memory of Julio E. Bouillet. MR 1682205 (2000i:35103)
  • [19] L.T. VILLA, Problemas de control para una ecuación unidimensional no homogénea del calor, Rev. Unión Mat. Argentina, 32 (1986), pp. 163-169.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35C15, 35K05, 35K20, 35K60, 80A20

Retrieve articles in all journals with MSC (2010): 35C15, 35K05, 35K20, 35K60, 80A20


Additional Information

Mahdi Boukrouche
Affiliation: Lyon University, F-42023 Saint-Etienne, Institut Camille Jordan CNRS UMR 5208, 23 rue Paul Michelon 42023 Saint-Etienne Cedex 2, France
Email: Mahdi.Boukrouche@univ-st-etienne.fr

Domingo A. Tarzia
Affiliation: Departamento de Matemática-CONICET, FCE, Univ. Austral, Paraguay 1950, S2000FZF Rosario, Argentina
Email: DTarzia@austral.edu.ar

DOI: https://doi.org/10.1090/S0033-569X-2014-01344-1
Keywords: Non-classical $n$-dimensional heat equation, Volterra integral equation, existence and uniqueness of solution, integral representation of the solution
Received by editor(s): July 19, 2012
Published electronically: March 14, 2014
Article copyright: © Copyright 2014 Brown University

American Mathematical Society